What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 6, 9:36 AM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 6, 9:36 AM EST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1036 AM EDT Tue Aug 6 2019
.SYNOPSIS...
A weak low pressure system will move northeast off the coast through
today. Low pressure and an associated cold front will cross the
region late Wednesday through early Thursday. A secondary cold front
will cross the region early Friday. High pressure will then move in
and dominate our weather through the weekend before the next system
may impact the area early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The low clouds and fog have been slow to burn off and lift this
morning as the mid-level short wave/vorticity has not pushed
through the area. It will push across southern New Jersey this
afternoon, and as it moves eastward, the low clouds and fog will
begin to break and dissipate as the lower level continue to
warm up and mix things out.
Showers remain mostly just offshore, but a few have been hugging
the coast as there has been some slightly enhanced lift and
moisture northwest of the low pressure moving to the northeast
offshore of the east coast. This is likley due to a weak surface
trough extending toward the coast from this low. These showers
will continue to disipate and move northeastward away from our
area through the morning and into the early afternoon
A warm and increasingly humid airmass will be in place over the
region. Highs will top off in the upper 80s to around 90, and
in the lower 80s in the southern Poconos. Meanwhile, surface
dewpoints will climb into the upper 60s to low 70s. This results
in a heat index generally in the low to mid 90s.
With the heat and humidity, surface-based CAPE values this
afternoon will range from 1500-2000 J/kg. A trough develops west
of the region, and with some upper level shortwave energy
approaching from the west, some afternoon showers and
thunderstorms are possible. 0-6 km Bulk Shear will range from
20-25 kt, and the Lifted Index will be around -4C. PWATs will
also be around 1.75", so some brief, locally heavy rain is
possible.
Not expecting much in the way of widespread organized
convection, and chances for severe thunderstorms are low. Will
keep PoPs capped at chance, with the highest PoPs mainly west of
the Delaware River.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Scattered showers and thunderstorms will taper off through the
evening hours with the loss of diurnal heating. By midnight, most of
the convection should be over.
A warm and muggy night on tap with fog and stratus developing after
midnight. Lows tonight will range from the upper 60s to low 70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Wednesday Through Friday...
Main concern for this period will be severe weather and flash flood
threat for Wednesday afternoon into Wednesday night...
To begin the period Wednesday morning, trough of low pressure will
be located well west of the region extending from southern Ontario
into the Ohio Valley with a deep layer S/SW flow ahead of an upper
level trough pumping in warm, humid air. The day begins mainly dry
but by afternoon expect building instability with ML CAPE reaching
the 1500-2500 j/kg range. This instability along with diurnally
induced PBL circulations should be enough to trigger scattered
thunderstorms by the early to mid afternoon period well ahead of the
approaching system from the west. This first round of storms likely
won't be too well organized as shear will still be fairly low but
they could produce locally strong damaging winds and heavy rainfall.
It will be a hot humid day with highs reaching the upper 80s to
around 90 and dew points over 70 making it feel quite oppressive.
There could be a brief lull in storms around the late
afternoon/early evening period Wednesday before the second round
moves in. This will occur as a developing frontal system
approaches from the west associated with a medium amplitude,
progressive upper level trough. Expect strong to severe storms
to develop with this feature just west of the CWA towards
central PA during the 20-23z time frame and then beginning
moving into our eastern PA zones shortly there after heading
into the evening. Since the shear and forcing will be stronger
by this time expect the storms to be better organized and take
on a multi-cellular structure in the from of one or more line or
line segments. Deep layer shear looks to be in the 30 knot
range with much of this concentrated in the lowest few km as
there will be a modest low to mid level flow developing in the
25-35 knot range. Expect damaging winds to be a threat
especially if storms eventually develop into forward propagating
line or line segments. However PWATs will be rising into the
1.75 - 2 inch range. The flow will be strong enough to keep
storms moving but if any type of training pattern develops
storms could produce flash flooding. Most active period for
these storms to be affecting the area looks to be during the
evening possibly lasting into the early part of the
overnight...so roughly in the 0-6z time frame. Behind this time
showers/storms exit behind a weak initial cold front that will
move through.
Behind Wednesday's initial system, Thursday looks to be a mainly dry
day under partly to mostly sunny skies. Temperatures will be still
be quite warm to hot (not a big change from Wednesday) but it will
be a bit less humidity. Can't rule out a few isolated to
scattered showers/storms in the afternoon but there just doesn't
look to much deep layer moisture and forcing for much more than
this to occur as the area will be between fronts.
Thursday night into early Friday, a second, stronger front will move
through the area but due to lack of deep moisture and poor timing in
the diurnal cycle this doesn't look to bring much more than a few
scattered showers with possibly a few rumbles of thunder. Behind
this second front Friday should feature mostly sunny skies with
seasonable temperatures and falling humidity levels.
Friday night through Monday...
High pressure moves in Friday night into Saturday and will
dominate our weather through the weekend with mainly sunny
skies, seasonable temperatures, and low humidity. High
temperatures both weekend days look to range from the 70s in the
southern Poconos to the low to mid 80s elsewhere. Dew points
will only be in the 50s though so it will feel quite
comfortable!
A cold front looks to approach the area early next week around
about the Monday night or Tuesday time frame with this looking
to be the next chance for any showers or storms.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Low clouds and fog have been slow to burn off and lift
across the area this morning. But now that daytime heating has
kicked in and low levels begin to mix, these clouds and fog
should begin to lift and burn off through the morning and into
the early afternoon.
Once the low clouds and fog lift and burn off, VFR conditions
will return. However, scattered SHRA/TSRA are expected this
afternoon with local MVFR/IFR conditions should a storm pass
over a given terminal.
Light and variable winds will continue, becoming east to
southeast through the morning hours, then becoming S-SW 5-10 kt
in the late morning/afternoon.
Tonight...Lingering SHRA/TSRA through 06Z. Fog and stratus
thereafter with localized IFR or lower conditions. LGT/VRB winds.
Outlook...
Wednesday through Wednesday night...Mainly VFR during the day
Wednesday though there will be some storms around by afternoon
and this could bring brief restrictions if they move over a TAF
site. Better chance for showers/storms arrives during the
evening into the overnight with associated restrictions likely.
After these showers/storms end there could also be some low
stratus and fog resulting in sub VFR conditions continuing
overnight.
Thursday...VFR. Low chances for SHRA/TSRA. W-SW winds 5-10 kt.
Friday...VFR. W-NW winds 5-10 kt.
&&
.MARINE...
Today through tonight...Sub-SCA conditions, although winds may gust
to 20 kt from time to time this afternoon. Ocean seas will range
from 2-3 feet. Scattered showers and thunderstorms are possible late
this afternoon and this evening.
Outlook...
Wednesday through Friday...Winds and seas may come close to SCA
levels late Wednesday into Wednesday night as a frontal system
moves through. There will also be some showers/storms moving
through ate this time. Thursday and Friday look to see mainly
fair weather with sub SCA conditions.
Rip Currents...
Weak low pressure is forecast to pass well to the east of Delaware
and New Jersey on Tuesday. With the low, a long period (16 to 18
second) southeasterly swell is expected to develop and reach the
coast. As a result, we will carry a moderate risk for the
development of dangerous rip currents today.
It appears as though the underlying long period swell may
persist through the balance of the work week.
&&
.EQUIPMENT...
The NOAA Weather Radio transmitter located in Howell, New
Jersey (Station WXM-60) was damaged during the storms on July
22. As a result, the radio signal is not transmitting properly.
Repairs are expected to be completed later today.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Fitzsimmons
Near Term...Robertson/MPS
Short Term...MPS
Long Term...Fitzsimmons
Aviation...Fitzsimmons/Robertson/MPS
Marine...Fitzsimmons/MPS
Equipment...
Hazardous weather outlook, Aug 6, 2:08 AM EST, 11 hours before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
308 AM EDT Tue Aug 6 2019
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-070715-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
308 AM EDT Tue Aug 6 2019
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Widespread showers and thunderstorms are expected to develop
Wednesday afternoon and evening. Storms may produce damaging wind
gusts and localized flash flooding.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-070715-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
308 AM EDT Tue Aug 6 2019
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...Today and tonight.
There is a moderate risk for the development of dangerous rip
currents today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Widespread showers and thunderstorms are expected to develop
Wednesday afternoon and evening. Storms may produce damaging wind
gusts and localized flash flooding.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-070715-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
308 AM EDT Tue Aug 6 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Widespread showers and thunderstorms are expected to develop late
Wednesday afternoon and evening. Storms may produce strong gusty
winds, heavy rain, and suddenly higher seas.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Aug 6, 12:30 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
130 PM EDT Tue Aug 6 2019
NJZ017-061800-
Gloucester-
130 PM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GLOUCESTER
COUNTY...
At 129 PM EDT, a strong thunderstorm was located over Franklinville,
or 12 miles north of Vineland. The storm is nearly stationary.
Wind gusts up to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Glassboro, Clayton, Franklinville, Williamstown, Monroe Township and
Collings Lakes.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3960 7489 3958 7507 3967 7517 3974 7503
3960 7488
TIME...MOT...LOC 1729Z 254DEG 4KT 3964 7506
StaarmannSpecial weather statement, Aug 6, 12:34 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
134 PM EDT Tue Aug 6 2019
NJZ021>024-061815-
Cumberland-Atlantic-Atlantic Coastal Cape May-Cape May-
134 PM EDT Tue Aug 6 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
ATLANTIC...EAST CENTRAL CUMBERLAND AND NORTHWESTERN CAPE MAY
COUNTIES...
At 134 PM EDT, strong thunderstorms were clustered near Belleplain
Forest, or 12 miles southeast of Millville. The storm is nearly
stationary.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Woodbine, Sea Isle City, Estell Manor, Corbin City, Dorothy,
Belleplain Forest, Mays Landing, Seaville and Strathmere.
This includes Garden State Parkway between mile markers 19 and 23.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3920 7468 3919 7467 3919 7466 3918 7467
3922 7492 3938 7494 3948 7470 3922 7466
3920 7465
TIME...MOT...LOC 1734Z 265DEG 4KT 3932 7485
StaarmannSpecial weather statement, Aug 6, 12:38 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
138 PM EDT Tue Aug 6 2019
NJZ013-061815-
Western Monmouth-
138 PM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONMOUTH COUNTY...
At 138 PM EDT, a strong thunderstorm was located over East Freehold,
or 12 miles west of Asbury Park. The storm is nearly stationary.
Wind gusts up to 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Howell, Marlboro, Tinton Falls, Holmdel, Farmingdale, Adelphia, East
Freehold, West Freehold, Collingwood Park, Morganville and Freehold.
This includes Garden State Parkway between mile markers 99 and 102.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4019 7408 4017 7409 4017 7433 4033 7430
4035 7417 4019 7407
TIME...MOT...LOC 1738Z 351DEG 3KT 4029 7423
StaarmannLocal storm report, Aug 6, 12:40 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
140 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLOOD 1 SW SHAWMONT 40.04N 75.25W
08/06/2019 MONTGOMERY PA FIRE DEPT/RESCUE
A VEHICLE BECAME PARTIALLY SUBMERGED IN THE
FLOODED INTERSECTION OF RIVER RD AND HOLLOW
RD. THE DRIVER RECEIVED ASSISTANCE BEING
REMOVED FROM THE VEHICLE.
&&
JEOSpecial weather statement, Aug 6, 12:50 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
150 PM EDT Tue Aug 6 2019
NJZ020-027-061830-
Ocean-Southeastern Burlington-
150 PM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN AND EAST CENTRAL
BURLINGTON COUNTIES...
At 149 PM EDT, a strong thunderstorm was located near Old Halfway, or
11 miles southwest of Toms River. The storm is nearly stationary.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Barnegat, Brookville, Warren Grove, Bamber Lake, Old Halfway, Penn
State Forest, Pine Ridge At Crestwood, Holiday City-Berkeley,
Waretown, Ocean Acres and Crestwood Village.
This includes Garden State Parkway between mile markers 68 and 73.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3976 7419 3972 7448 3992 7447 3996 7432
3979 7418
TIME...MOT...LOC 1749Z 344DEG 3KT 3987 7438
StaarmannSpecial weather statement, Aug 6, 12:54 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
154 PM EDT Tue Aug 6 2019
DEZ003-004-061830-
Inland Sussex-Delaware Beaches-
154 PM EDT Tue Aug 6 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SUSSEX
COUNTY...
At 152 PM EDT, strong thunderstorms were clustered from near
Slaughter Beach south to Bethany Beach. This cluster of
thunderstorms is expected to migrate slowly south along most of the
Delaware coast through 300 PM.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3865 7533 3891 7548 3895 7539 3895 7532
3880 7518 3879 7509 3869 7508 3869 7514
3864 7513 3862 7508 3866 7507 3861 7506
3859 7521 3857 7518 3857 7510 3860 7506
3846 7505 3845 7531
TIME...MOT...LOC 1752Z 254DEG 8KT 3867 7506
JJM